Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 15, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Dec 9, 2015, 2:49 AM MST. It took effect at Dec 9, 2015, 10:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2015, 2:49 AM MST (09:49 UTC)
- In effect from
- Dec 9, 2015, 10:00 AM MST
- Expired
- Dec 9, 2015, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
967 WWUS75 KPIH 090949 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 249 AM MST WED DEC 9 2015 ...VERY WINDY CONDITIONS DEVELOPING LATE THIS MORNING... .VERY STRONG WINDS ABOVE THE SURFACE WILL START PRODUCING VERY WINDY CONDITIONS WITH SUSTAINED WINDS STRONGER THAN 30 MPH AT THE SURFACE BY LATE THIS MORNING IN THE EASTERN MAGIC VALLEY AND IN THE ENTIRE SNAKE RIVER PLAIN. THE WIND WILL GRADUALLY INCREASE UNTIL AROUND 500 PM WHEN THEY REACH THEIR PEAK...THEN START TO DECREASE. BY 800 PM THE SUSTAINED WIND SHOULD CALM DOWN BELOW 30 MPH IN THE AFFECTED AREA. MORE WIND WILL COME WITH A WETTER AND COLDER PACIFIC STORM ON THURSDAY AND THURSDAY NIGHT. IDZ017-020-021-100300- /O.NEW.KPIH.WI.Y.0015.151209T1700Z-151210T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...POCATELLO 249 AM MST WED DEC 9 2015 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING...WIND WILL INCREASE DURING THE MORNING...PRODUCING VERY WINDY CONDITIONS BY 1100 AM. THE WIND WILL PEAK AROUND 500 PM...THEN DECREASE BELOW VERY WINDY CONDITIONS BY 800 PM. * WINDS...SOUTHWEST TO WEST WIND WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO NEAR 55 MPH IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN. * IMPACTS...WIND THIS STRONG CAN BRING DOWN TREES AND POWER LINES...CAUSE TEMPORARY POWER OUTAGES...DAMAGE THE EXTERIOR OF YOUR HOME...AND MAKE CONTROL OF YOUR MOTOR VEHICLE IN A CROSS WIND DIFFICULT AND PERHAPS IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Dec 8, 1:50 PM MST, 12 hours 59 minutes earlier.
Area forecast discussion, Dec 8, 1:50 PM MST, 12 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 150 PM MST TUE DEC 8 2015 .SHORT TERM...TONIGHT THROUGH FRIDAY. A MOIST WESTERLY FLOW CONTINUED TO ROTATE INTO THE NW STATES AND IDAHO PANHANDLE THIS AFTERNOON GENERALLY NORTH OF THE CNTRL MOUNTAINS. NUMERICAL MODELS SHOW A FAST MOVING DISTURBANCE SHEARING INTO THE NW COAST WEDNESDAY MORNING WITH ATTENDING PRECIPITATION SPREADING INTO THE CNTRL MOUNTAINS AROUND NOON AND THEN THE REMAINDER OF SE IDAHO AFTER NOON. GIVEN THE SPEED OF THE PASSING SYSTEM...IT APPEARS THAT WE WILL SEE SUB-ADVISORY LEVEL SNOWFALL (2 TO 5 INCHES) ACROSS PRIMARILY THE CNTRL MOUNTAINS AND TO A LESSER EXTENT THE ERN HIGHLANDS WEDNESDAY AFTERNOON/EVE. THE SYSTEM PASSES EAST WEDNESDAY NIGHT AS A STRONGER...DEEPER STORM SYSTEM SHIFTS INTO THE NW COASTAL WATERS THURSDAY MORNING. A WARM AND VERY MOIST SW FLOW WILL SPREAD INTO SE IDAHO THURSDAY MORNING IN ADVANCE OF THE SYSTEM FOLLOWED BY LOWERING SNOW LEVELS WITH A PASSING COLD FRONT THURSDAY AFTERNOON. SNOW LEVELS WILL PLAY ANOTHER CRITICAL ROLE IN THE AMOUNT OF ACCUMULATIONS EXPECTED. FOR NOW WE ARE ANTICIPATING STRONG ADVISORY LEVEL SNOWFALL (5-10 INCHES) THURSDAY MORNING TO FRIDAY MORNING FOR THE LOST RIVER RANGE OF THE CNTRL MOUNTAINS AND ERN HIGHLANDS AND POTENTIALLY WARNING LEVEL SNOWFALL ACROSS THE SAWTOOTH AND SMOKEY MOUNTAIN RANGES OF THE CNTRL MOUNTAINS. THUS WILL HOIST A WINTER STORM WATCH FOR ZONES 18/31 IN COORDINATION WITH THE BOISE OFFICE. TEMPERATURES GRADUALLY COOL THURSDAY INTO FRIDAY AS THE RIDGE BREAKS DOWN. HUSTON .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. BOTH THE GFS AND ECMWF MODELS SHOW SPLIT FLOW OVER THE AREA FRIDAY WITH A LOW WELL TO OUR SOUTH AND RELATIVELY MOIST NORTHWEST FLOW OVER OUR AREA BRINGING LIGHT SNOW SHOWERS OVER OUR NORTHERN AREAS. MODELS SHOW A BRIEF DRYING TREND WITH WEAK HIGH PRESSURE RIDGING BUILDING IN AHEAD OF THE NEXT SYSTEM LATE FRIDAY THROUGH SATURDAY. BOTH MODELS SHOW MOISTURE AHEAD OF A UPPER LEVEL LOW STARTING TO IMPACT OUR WESTERN AREAS LATE SATURDAY AFTERNOON INTO EARLY EVENING. THE GFS MODEL MOVES THE CENTER OF THE UPPER LEVEL LOW NORTH OF OUR AREA OVER NORTHERN IDAHO. THE ECMWF DROPS THIS LOW CENTER OVER NORTHERN IDAHO. BOTH MODELS INDICATE LIGHT TO MODERATE VALLEY SNOW AND HEAVY MOUNTAIN SNOW SATURDAY NIGHT THROUGH MONDAY. BOTH MODELS MOVE THE LOW THROUGH THE AREA BY LATE MONDAY AND BRING COLD AND RELATIVELY DRY NORTHERLY FLOW OVER OUR AREA ON TUESDAY. WYATT && .AVIATION...THERE ARE LINGERING MVFR CIGS FOR KIDA THIS AFTERNOON. MODELS ARE INDICATING THESE CIGS GRADUALLY INCREASING TO VFR BY EARLY EVENING. THERE WILL BE WEAK HIGH PRESSURE RIDGING THIS EVENING INTO TOMORROW MORNING AHEAD OF THE NEXT SYSTEM BRINGING DRIER AND CORRESPONDING VFR CONDITIONS FOR ALL TAF SITES. ELEVATED WINDS SHOULD PREVENT ANY FOG DEVELOPMENT TONIGHT INTO TOMORROW MORNING. WEDNESDAY AFTERNOON LOOK FOR MODERATE WINDS AND BRIEF MVFR/IFR CIGS/VIS AS THIS NEXT SYSTEM MOVES THROUGH THE AREA. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH THURSDAY AND THURSDAY NIGHT FOR IDZ018-031 ABOVE 6500 FEET. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.